# SDR USAA2009030290477

- Difficulty date: February 28, 2009
- Submitted: March 2, 2009
- Operation: Air carrier
- Aircraft: N644AW
- Make and model: Airbus A320-231
- Aircraft serial: 317
- Aircraft time: 53,650 hours, 23,140 cycles
- Engine: Iae V2500A1
- Engine time: 53,839 hours, 24,179 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Condition: Failed
- Location: Compressor
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

FLT 180 - WHILE CLIMBING THROUGH 23,000 FT THE FLIGHT CREW FELT 6 TO 12 STRONG JOLTS AND RECEIVED ECAM MESSAGES "NUMBER 1 ENGINE FAIL" THEN "NUMBER ONE ENGINE STALL".  THE FLIGHT CREW DECLARED AN EMERGENCY AND RETURNED TO MCI FOR MAINTENANCE.  COMPLIED WITH (DFDR) DIGITAL FLIGHT DATA RECORDER DOWNLOAD PER A6A31301.  MAINTENANCE REMOVED AND REPLACED THE NR 1 ENGINE.   VENDOR REPORTED STAGE 6 COMPRESSOR BLADE FAILURE.
